Liver dysfunction after chemotherapy in lymphoma patients infected with hepatitis C


DİZDAR Ö. , Tapan U., AKSOY S. , Harputluoglu H., KILIÇKAP S. , BARIŞTA İ.

EUROPEAN JOURNAL OF HAEMATOLOGY, cilt.80, sa.5, ss.381-385, 2008 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Derleme
  • Cilt numarası: 80 Konu: 5
  • Basım Tarihi: 2008
  • Doi Numarası: 10.1111/j.1600-0609.2008.01039.x
  • Dergi Adı: EUROPEAN JOURNAL OF HAEMATOLOGY
  • Sayfa Sayıları: ss.381-385

Özet

Reactivation of hepatitis B virus (HBV) infection in asymptomatic hepatitis B surface antigen carriers undergoing chemotherapy or immunosuppressive therapy is a well-documented complication. However, data on the consequence of chemotherapy on the course of hepatitis C virus (HCV) infection in HCV(+) patients have been controversial. Here, we review the current knowledge about the complications related to HCV in lymphoma patients receiving chemotherapy/immunosuppressive therapy. Although less frequent than HBV, these complications occur in a subset of patients with mortality rates up to 45%. Therefore, baseline screening for HBV and HCV before initiation of chemotherapy is crucial. High-risk patients having chronic active hepatitis, high baseline HCV viral load, HBV co-infection and receiving cytotoxic drugs, corticosteroids and rituximab (particularly if combined) should be closely monitored for serum transaminase, bilirubin and HCV RNA levels.